Alert archive / Illinois / River Flood Warnings in 2019

River Flood Warning 37, NWS Lincoln, IL

April 26, 2019Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at Apr 26, 2019, 1:14 AM CDT for Lawrence County, Illinois. It took effect at Apr 26, 2019, 7:00 AM CDT. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Apr 26, 2019, 1:14 AM CDT (06:14 UTC)
In effect from
Apr 26, 2019, 7:00 AM CDT
Expired
Apr 28, 2019, 5:24 AM CDT
In force
46 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2).

Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

976 
WGUS43 KILX 260614
FLWILX


Flood Warning
National Weather Service Lincoln IL
114 AM CDT Fri Apr 26 2019

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC101-262013-
/O.NEW.KILX.FL.W.0037.190426T1200Z-190427T1116Z/
/LAWI2.1.ER.190426T1200Z.190426T1800Z.190427T0516Z.NO/
114 AM CDT Fri Apr 26 2019

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Embarras River at Lawrenceville.
* From this morning until Saturday morning.
* At 1245 AM Friday the stage was 29.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Embarras River
 Lawrenceville     30  29.1 Fri 1 AM    30.3   29.5   27.6


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

baker
7 follow-up statements
321 
WGUS83 KILX 260932
FLSILX


Flood Statement
National Weather Service Lincoln IL
432 AM CDT Fri Apr 26 2019

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-262332-
/O.EXT.KILX.FL.W.0037.190426T1320Z-190430T1200Z/
/LAWI2.1.ER.190426T1320Z.190427T1800Z.190430T0600Z.NO/
432 AM CDT Fri Apr 26 2019

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* From this morning until Tuesday morning.
* At  345 AM Friday the stage was 29.6 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 32.7 feet by tomorrow afternoon.The river will fall 
  below flood stage by early Tuesday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Embarras River
 Lawrenceville     30  29.6 Fri 4 AM    32.6   32.1   30.9


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

JRP
069 
WGUS83 KILX 261507
FLSILX


Flood Statement
National Weather Service Lincoln IL
1007 AM CDT Fri Apr 26 2019

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-270508-
/O.EXT.KILX.FL.W.0037.000000T0000Z-190429T1536Z/
/LAWI2.1.ER.190426T1150Z.190427T1800Z.190429T0936Z.NO/
1007 AM CDT Fri Apr 26 2019

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Monday morning.
* At  945 AM Friday the stage was 30.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 32.6 feet by 
  tomorrow afternoon. The river will fall below flood stage early 
  Monday morning.
* Impact...At 33.0 feet...Kelly's Lake Lane, 1160N, is inundated.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Embarras River
 Lawrenceville     30  30.3 Fri 10 AM   32.5   31.7   29.8


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

JRP
811 
WGUS83 KILX 261956
FLSILX


Flood Statement
National Weather Service Lincoln IL
256 PM CDT Fri Apr 26 2019

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-270956-
/O.EXT.KILX.FL.W.0037.000000T0000Z-190429T1912Z/
/LAWI2.1.ER.190426T1150Z.190427T1800Z.190429T1312Z.NO/
256 PM CDT Fri Apr 26 2019

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Monday afternoon.
* At  145 PM Friday the stage was 30.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 32.6 feet by 
  tomorrow afternoon. The river will fall below flood stage Monday 
  morning.
* Impact...At 33.0 feet...Kelly's Lake Lane, 1160N, is inundated.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Embarras River
 Lawrenceville     30  30.7 Fri 2 PM    32.4   31.9   30.1


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

25
272 
WGUS83 KILX 270211
FLSILX


Flood Statement
National Weather Service Lincoln IL
911 PM CDT Fri Apr 26 2019

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-271610-
/O.EXT.KILX.FL.W.0037.000000T0000Z-190429T2024Z/
/LAWI2.1.ER.190426T1150Z.190428T0600Z.190429T1424Z.NO/
911 PM CDT Fri Apr 26 2019

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Monday afternoon.
* At  845 PM Friday the stage was 31.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 31.8 feet by 
  early Sunday morning. The river will fall below flood stage Monday 
  morning.
* Impact...At 33.0 feet...Kelly's Lake Lane, 1160N, is inundated.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Embarras River
 Lawrenceville     30  31.2 Fri 9 PM    31.6   31.8   30.2


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

25
452 
WGUS83 KILX 271526
FLSILX


Flood Statement
National Weather Service Lincoln IL
1026 AM CDT Sat Apr 27 2019

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-280525-
/O.EXT.KILX.FL.W.0037.000000T0000Z-190429T1048Z/
/LAWI2.1.ER.190426T1150Z.190427T1215Z.190429T0448Z.NO/
1026 AM CDT Sat Apr 27 2019

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until late Sunday night.
* At  945 AM Saturday the stage was 31.4 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow evening.
* Impact...At 33.0 feet...Kelly's Lake Lane, 1160N, is inundated.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Embarras River
 Lawrenceville     30  31.4 Sat 10 AM   31.0   29.4   27.5


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

JRP
818 
WGUS83 KILX 280119
FLSILX


Flood Statement
National Weather Service Lincoln IL
819 PM CDT Sat Apr 27 2019

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-281415-
/O.EXT.KILX.FL.W.0037.000000T0000Z-190428T1415Z/
/LAWI2.1.ER.190426T1150Z.190427T1215Z.190428T0815Z.NO/
819 PM CDT Sat Apr 27 2019

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Sunday morning.
* At  745 PM Saturday the stage was 30.9 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Embarras River
 Lawrenceville     30  30.9 Sat 8 PM    29.5   27.3   26.1


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

25
003 
WGUS83 KILX 281024
FLSILX


Flood Statement
National Weather Service Lincoln IL
524 AM CDT Sun Apr 28 2019

...The Flood Warning is cancelled for the following river in 
Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC101-281054-
/O.CAN.KILX.FL.W.0037.000000T0000Z-190428T1415Z/
/LAWI2.1.ER.190426T1150Z.190427T1215Z.190428T0820Z.NO/
524 AM CDT Sun Apr 28 2019

The Flood Warning is cancelled for
  The Embarras River at Lawrenceville.
* At 445 AM Sunday the stage was 29.8 feet.
* Flood stage is 30.0 feet.
* Fell below flood stage at  320 AM Sunday.
* Forecast...The river will continue to fall to 27.3 feet by tomorrow
  morning.


&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Embarras River
 Lawrenceville     30  29.8 Sun 5 AM    27.3   26.1   25.5


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765

$$

EJL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 25, 11:54 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 25, 11:54 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1154 PM CDT Thu Apr 25 2019

.UPDATE...
Issued at 842 PM CDT Thu Apr 25 2019

Updated the forecast for trends related to the cold front moving
into central IL and associated precipitation trends the rest of
the evening and overnight.

At 830 pm, the cold front was along I-55, moving ESE around
25 mph. Showers were along and just behind the front. Haven't seen
much in the way of lightning strikes with the showers, but an
isolated rumble of thunder can't be ruled out the next few hours.
The main feature with the frontal passage is the increase in wind
from the NNW at 20-25 mph with gusts of 30-40 mph. Thus, the winds
were bumped up overnight.

Many of the short range models are consistent in showing that as
the front moves toward eastern IL, the showers will become more
scattered in nature, particularly in southeast IL. In the
meantime, moderate to heavy rain with an upper level wave moving
through the lower Ohio Valley will continue southeast of a
Robinson to Olney line until Midnight, before the rain finally
tapers off.

&&

.SHORT TERM...(This evening through Friday)
ISSUED AT 330 PM CDT Thu Apr 25 2019

A large area of light to moderate rain showers was se of I-55 at
mid afternoon, with a few thunderstorms and heavier rain showers
from Robinson to Flora southeast. This was associated with
deepening 1001 mb surface low pressure over southeast MO with a
frontal boundary extending ne into far southeast IL and into
central IN. Meanwhile a cold front was over se parts of WI/IA and
nearing the nw IL border, accompanied by a band of showers along
and behind this cold front, still nw of the Quad Cities. Some
peaks of sunshine far nw CWA at mid afternoon, while low stratus
clouds with the rain showers se of I=55 along with some lingering
fog from Taylorville to Decatur to Champaign se. Temps at 3 pm
ranged from the upper 50s to mid 60s, coolest along the I-72
corridor.

The latest hi-resolution forecast models take surface low pressure
ne from se MO into ne Ohio and Lake Erie by sunrise Fri and
deepens to 990 mb. Meanwhile the cold front approaching nw IL will
sweep thru central IL late this afternoon and evening. This will
likely continue chances of showers into this evening, with
isolated thunderstorms se of I-70. Some fog with low stratus to
also linger over se half of CWA until cold front sweep thru with
gusty nnw to nw winds behind the front. The band of showers and
possibly an isolated thunderstorms will move into the IL river
valley by sunset, into heart of CWA by late evening and east of IL
late tonight. Lows overnight mostly in the upper 40s, but range
from the mid 40s over the IL river valley to lower 50s over the
Wabash river valley. Clouds to decrease behind the cold front
overnight from west to east. This to lead to ample sunshine Friday
but strong nw winds gusting 25-35 mph, keeping temps on the cooler
side with highs in the low to mid 60s.

.LONG TERM...(Friday night through Thursday)
ISSUED AT 330 PM CDT Thu Apr 25 2019

NW winds diminish quickly Friday evening as weak high pressure
ridge moves into the MS river valley by midnight Fri night.
Mid/high clouds to increase from the west overnight Fri night as
997 mb low pressure emerges over eastern Nebraska by dawn Sat.
Lows friday night in the low to mid 40s. Surface low pressure
tracks into our nw CWA by sunset Sat, spreading showers eastward
over central IL during Sat morning, though may not reach IN border
until early Sat afternoon. A narrow band of weak instability/low
capes spread eastward with cold front during mid Sat afternoon
into early Sat evening and cold produce an isolated thunderstorm.
Colder air over northern IL to bring chance of snow by Sat
evening, but kept our area with rain showers. Rainfall amounts
range from a tenth to quarter inch north of I-72 and less than a
tenth inch south of I-72. Dry conditions expected overnight Sat
night. Highs Sat range from upper 50s from I-74 ne and 60-65F sw
CWA including southeast IL. Cold front sweep thru Sat evening and
gusty winds bring in much cooler air, with lows by dawn Sunday in
mid to upper 30s central IL and lower 40s in southeast IL. Winds
may hold up enough to limit frost formation north of I-72 where
lows get in mid 30s.

Sunday should be mostly sunny and dry with 1025 mb high pressure
moves east into WI and Lake MI by midday Sunday. Highs Sunday in
the upper 50s to around 60F which is a good 10 degrees below
normal for late April.

An active weather pattern continues during next work week with
next low pressure moving into the northern plains Sunday evening
and spreading shower chances eastward over central IL overnight
Sunday night, with isolated thunder west of IL river late Sunday
night. Lows mostly in the mid 40s Sunday night. Low pressure
weakens as it moves into WI/IL by sunset Monday, bringing a good
chance of showers and isolated thunderstorms to the area. Highs
Mon range from around 60F northern CWA to upper 60s to near 70F
over southeast IL. Models have a frontal boundary nw of Ohio river
from into mid week and disturbances lifting ne along this front
to keep periodic chances of showers and some thunderstorms Monday
night through Thu. Between 1-2 inches of rain is possible over
area from Mon thru Thu with even higher amounts closer to MS river
valley per WPC guidance. Highs Tue range from around 60F northern
CWA to around 70F in southeast IL. Temps then warm Wed/Thu as
frontal boundary lifts northward into central IL, with upper 60s
to around 70F northern CWA and mid to upper 70s southern CWA.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1155 PM CDT Thu Apr 25 2019

A cold front continued to move quickly through the region, and was
in eastern IL, just east of I-57, at 05z. North to northwest winds
continued to gust from 20-30kts behind the front for nearly 100
miles. The sky was already clearing in west central IL, just west
of the mid/upper level trough axis. The wind gusts were also
dropping off in this same area.

The TAF forecasts for central IL generally have VFR conditions for
the next 24 hours as the low level moisture moves east with the
upper trough axis, and an area of surface high pressure moves in.
The exceptions are at KBMI and KCMI were MVFR ceilings will hang
on until 07-08z. The short range model blend is still indicating
some LLWS in west central IL from KPIA-SPI westward around
daybreak, thus will continue that going in their TAFs.

The main aviation concern during the day Friday will be a return
to gusty northwest winds. Most places will see this develop by 14z
when the lower atmosphere starts mixing up, allowing a transfer of
momentum and increasing wind gusts at the surface. The wind is
expected to diminish around dusk when the surface ridge axis
approaches the MS River Valley.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Miller
SHORT TERM...07
LONG TERM...07
AVIATION...Miller
Hazardous weather outlook, Apr 25, 3:29 PM CDT, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
329 PM CDT Thu Apr 25 2019

ILZ027>031-036-037-041-262030-
Fulton-Knox-Marshall-Mason-Peoria-Stark-Tazewell-Woodford-
329 PM CDT Thu Apr 25 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Minor to moderate flooding will continue along the Illinois River
from Havana and areas downstream.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Several periods of rain are expected through the middle of next
week. Rainfall of a couple inches or more is likely during this
time, which may result in some renewed rises on area rivers.

Flooding will continue along the Illinois River for several more
days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

ILZ040-047>052-262030-
Cass-Christian-Menard-Morgan-Sangamon-Schuyler-Scott-
329 PM CDT Thu Apr 25 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Minor to moderate flooding will continue along the Illinois River
from Havana and areas downstream.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Several periods of rain are expected through the middle of next
week. Rainfall of a couple inches or more is likely during this
time, which may result in some renewed rises on area rivers.

Flooding will continue along the Illinois River for several more
days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

ILZ038-042>046-053-262030-
Champaign-De Witt-Logan-Macon-McLean-Piatt-Vermilion-
329 PM CDT Thu Apr 25 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Several periods of rain are expected through the middle of next
week. Rainfall of up to a couple inches is likely during this
time, which may result in some renewed rises on area rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

ILZ054>057-062-063-262030-
Clark-Coles-Cumberland-Douglas-Edgar-Moultrie-
329 PM CDT Thu Apr 25 2019

This Hazardous Weather Outlook is for portions of east central
Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Several periods of rain are expected through the middle of next
week. Rainfall of up to a couple inches is likely during this
time, which may result in some renewed rises on area rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

ILZ061-066>068-071>073-262030-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-Shelby-
329 PM CDT Thu Apr 25 2019

This Hazardous Weather Outlook is for portions of central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Expect periodic rain through tonight, which may accumulate up to
an inch south of I-70. Some ponding of water may occur in poor
drainage areas.

Minor flooding is expected tonight along portions of the Wabash
River near Clay City.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Several periods of rain are expected through the middle of next
week, with another inch or more possible.

Minor flooding will linger along the Wabash River into the middle
of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Deubelbeiss

Nearby

River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.